I am a 21 year old female..I was diagnosed with panic disorder in high school and took all sorts of anti-anxiety meds and anti-depressants with no relief. About a year ago I was diagnosed with hyperthyroidism caused by graves disease(which causes metabolic problems, mood, anxiousness, insomnia, fast heart rate), in the last few months my thyroid is in remission so I was taken off anti-thyroid medications. Within the last month or so my depression has become unbearable but im still having maniac episodes, which can range from panic attacks to irrational behavior. Two weeks ago my family doctor said I am bipolar. Since he has started me on 1000mg of depakote, propranolol (beta-blocker to control heartrate)nd I am back on Xanax. My doctor had put me on Zoloft about a month ago which made me even more anxious, so thats why he's thinking I am bipolar. Has anyone else experienced panic attacks/anxiety along with being bipolar? And if so what do you take? I have no health insurance so I go to a community clinic which I know isn't the right treatment for me but I am out of options.
Unfortunatly you are being treated for far more disorders than nessacary. BiPolar disorder takes a long time to DX. Deparkote will undoubtably put 30 lbs. on your body. Propranalol will make you drowsy, un ambitious. and Xanax is a fast acting anxiety answer. BiPolar is a very serious disorder. Unfortunatly with much stigma. Once you are medicated for BiPolar your life will change drastically. I have been BiPolar all my life. Have been mistreated to over medicated to a toxic level. I have tried to commit suicide multiple of times. Please get good physcilogal help and reconsider before going on all the meds. Feel free to ask any quiestions.
Wow I am so sorry you are going through so much. They recently checked your thyroid and its ok? If you are having manic episodes and irrational behaviour that is likely their basis for diagnose as with panic attacks and anxiety you dont experience that.
I am sorry you don't have access to quality care. I've been diagnosed with GAD in addition to Bipolar 2. I am on lamotrigine, trazodone to help me sleep (although it isn't working right now), and Zeldox (Geodone in the US). The Geodone isn't recommended for anxiety. It increases it, but I can't take the other antipsychotics so I cope.
You may have been put on the depakote because it is a lot cheaper than lamotrigine and lithium needs regular blood tests.
hey wow sounds like you are going through alot, yeah i would be carefull of taking a lot of medication as a DX does indeed take a while, but if it helps then go with it. Yes anxiety runs along side my bipolar to i hate social interaction when depressed and have had panic attack promblems since i was 11 or 12yrs. but it is possible to have anxiety on its own and there are heaps of types of anxitey disorders. listen to you own gut feeling i would say too and read up on things so you know the side effects and smyptoms. what are your smyptoms of mania if you dont mind me asking?
people with thyroid conditions weather hyper or hypo thryoid are very often misdiagnosed with a mental illness when they don't have one ....doctors collect paychecks for writing scripts meaning they get a cut from pharmaceutical companies....thyroid conditions are easily treated....also have you ever read the side effects of psych meds it appears to me they are causing the exact same symptoms they are "treating" eg. anxiety suicidal thoughts depression etc etc....it's all about common sense...
ps studdering is listed as a mental illness...also google when Hashimoto's is misdiagnosed as bipolar...also certain psych meds can not be taken if you suffer from a thyroid condition...they also inter with thyroid blood test readings.....also look up the symptoms of hyper and hypo thyroid they coincide with the symptoms of so called mental illness...
Confusion of thyroid problems with mental illness happens, but in this case, they knew about the thyroid first. Doctors don't actually get paid by drug companies for writing prescriptions. They get paid out of pocket or by the insurance company for the visit during which they wrote the script.
Have you looked at the side effects for common OTC drugs like ibuprofen or tylenol? Or the side effects of meds used for treating thyroid disorders? Everything can look scary when you read the possible side effects. Also, the way they do the side effects is that people in clinical trials write down EVERYTHING that happens, which is why just about every single drug out there says it can cause GI and cold-like symptoms--people get GI problems and colds anyway, and it gets written down. And they don't actually do statistical tests between the active and placebo.
When it comes to psych meds, they're usually being given to people who are already depressed, suicidal, anxious, etc. When you add this to the fact that people are very individual in their response to antidepressants and such, it's not surprising that you have some people stay the same or get worse, at which point they get listed as side effects. And sadly, we don't know nearly enough about brain chemistry yet, so what is a wonder drug for one person might make the next person feel suicidal. Some of these drugs were first designed to stop seizures, and they can sometimes cause suicidal thoughts in people without mental illness, most likely because they're acting on brain chemistry. But it's rare, and untreated epilepsy (or depression, or bipolar) is also really bad for your health.
So yes, it's important to get the right diagnosis and to know the risks associated with treatments, but please don't be so quick to dismiss the importance of psych meds for those of us who really need them.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.